MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE
Catalog Number 600-9007-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2022, abbott point of care was contacted by a customer regarding i-stat ec8+ cartridges that yielded a suspected discrepant sodium result of 129 mmol/l on a patient.There was no patient information available at the time of this report.Method, date, result(na); i-stat, (b)(6) 2022, 129 mmol/l; lab, (b)(6) 2022, 150 mmol/l; test/collection times not provided.Cartridge lot# information is also unknown at the time of this report.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on (b)(6) 2022.The customer reported obtaining unexpected na (sodium) patient sample results while using i-stat ec8+ cartridge lot unknown.A review of na performance verification data of i-stat versus multiple reference instruments at multiple sites for clew a42 and a43 demonstrates that the overall performance of the i-stat na is in agreement with other manufacturers.No deficiency has been determined.
 
Event or Problem Description
Na.

Brand Name
I-STAT EC8+ CARTRIDGE
Common Device Name
EC8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key14622929
Report Number2245578-2022-00084
Device Sequence Number17484584
Product Code CHL
UDI-Device Identifier10054749000071
UDI-Public10054749000071
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number600-9007-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown